DOUGLAS WEBSTER, M.D.; RICHARD A. ZAGER, PH.D.; MARK RARICK, M.D.
WEBSTER D., ZAGER R., RARICK M.; Black Urinary Spherules and Hyperphosphatemic Renal Failure. Ann Intern Med. 1983;99:283. doi: 10.7326/0003-4819-99-2-283_1
Download citation file:
Published: Ann Intern Med. 1983;99(2):283.
To the editors: Several reports indicate that rapid killing of tumor cells during cancer chemotherapy can produce severe hyperphosphatemia and concomitant acute renal failure (1-5). We have seen a patient who developed hyperphosphatemic renal failure on two separate occasions during the course of cancer chemotherapy and who had no other discernable cause of renal failure. On both occasions, the patient had an unusual finding on urinalysis.
A 54-year-old white woman with recently diagnosed diffuse lymphocytic lymphoma received MOPP chemotherapy (plus allopurinol) which produced a striking reduction in her lymphomatous masses. Four days later oliguria developed without prior sepsis, hypotension, or
to gain full access to the content and tools.
Learn more about subscription options.
Register Now for a free account.
Copyright © 2016 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only